| Catalog Number |
RA-04020 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/10/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that the insertion was successful with flashback.The guidewire advanced without issue.However, when attempting to remove the device, significant resistance was encountered.The guidewire could not be retracted, and the catheter needle could not be removed.The mda came to remove the entire device and discovered that the catheter tip had been sheared off.A foreign body was visible on ultrasound.The catheter was removed via surgical cutdown by vascular surgery.The patient is fine and had no harm or injury.
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).Corrected data: section d.4.-lot# corrected to 14f24h0024.Section d.4.-unique identifier (udi)# corrected to (b)(4).The customer returned one, opened arterial catheterization kit for analysis.Signs of use in the form of excess biological material were observed on and within the device.Visual analysis revealed the catheter was advanced off the needle cannula and the catheter as separated towards the catheter hub.Microscopic examination revealed that the separation points on the catheter body appeared rough and jagged.The damage appears consistent with contact with a sharp instrument such as the needle bevel.It was noted the needle cannula was bent towards the needle hub.The customer confirmed they were aware of the bend in the needle cannula.The damage to the cannula is consistent with unintentional undue force during the procedure.The catheter body separated approximately 8 mm from the catheter hub.The total length of the catheter body from the proximal end of the hub to the distal tip measured 2.717", which is within the specification limits of 2.715"-2.755" per catheter product drawing.The outer diameter of the catheter body measured 0.046", which is within the specification limits of 0.044"-0.047" per catheter extrusion product drawing.Functional inspection could not be performed on the catheter due to the nature of the damage on the catheter.The catheterization device was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle." the guide wire was stuck within the catheterization device due to excess biological material within the needle cannula.Undue force was used to attempt to withdraw the guide wire from the needle cannula back to the original position and the guide wire unraveled.The guide wire remained stuck within the needle cannula.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "precaution: do not reinsert needle into catheter; doing so may result in patient injury or catheter damage." the customer description states, "guidewire advanced fine.When went to remove, met with significant resistance.Unable to retract quide wire and unable to remove catheter needle.Mda came to remove entire device and noticed catheter tip was sheared off.Foreign body was visible on ultrasound.Patient made decision to have foreign body removed and procedure delayed." the customer report of a catheter separation was confirmed through complaint investigation of the returned sample.Visual inspection revealed the catheter body was separated towards the catheter hub.The edges of the hole were rough and jagged, consistent with contact with a sharp instrument (i.E.Needle bevel).The catheter met all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Based on these circumstances, unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.